Winter Weather, Parmer
- When
- February 14, 4:00 AM CST to 8:00 PM CST
- Where
- Parmer forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 34.530, -102.784 (the zone’s center; the record gives no point)
Light to moderate snowfall impacted the South Plains region of west Texas on Valentine's Day. The snow began during the pre-dawn hours of the 14th, and persisted intermittently through much of the evening hours.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LUB wrote it up.
Light to moderate snowfall impacted the South Plains region of west Texas on Valentine's Day. The snow began during the pre-dawn hours of the 14th, and persisted intermittently through much of the evening hours. Minor snow accumulations that ranged between a dusting up to three inches were common, with a few localized higher amounts. |Up to four inches of snow accumulated at Farwell (Parmer County), but the long duration of light to moderate snowfall that led to the accumulation exceeded time requirements for local Heavy Snow/Winter Storm criteria.|The widespread winter weather resulted in at least 125 vehicle accidents across the region. More than 110 of the collisions occurred in Lubbock. Damages exceeded $325,000. No injuries were reported.
A list of reported snow accumulations are as follows: 4 inches at Farwell (Parmer County), 3 inches at Dimmitt (Castro County), 2 inches at Dickens (Dickens County), 2 inches at Lubbock (Lubbock County), 2 inches at Muleshoe (Bailey County), 2 inches at Plainview (Hale County), 2 inches at Tulia (Swisher County), 1 inch at Childress (Childress County), 1 inch at Floydada (Floyd County), 1 inch at Littlefield (Lamb County), 1 inch at Memphis (Hall County), 1 inch at Morton (Cochran County), and 1 inch at Silverton (Briscoe County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Feb 14, 3:38 AM CST, 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 338 AM CST WED FEB 14 2007 .SHORT TERM... STRONG UPPER LEVEL JET FROM BAJA THROUGH SW TEXAS WITH SHORT WAVE TROUGH TAKING SHAPE OVER ARIZONA WHILE INITIAL SHORT WAVE TROUGH LIFTS NEWD ACROSS THE FCST AREA. EXPECT THE INITIAL AREA OF SNOW TO MOVE EWD OUT OF THE AREA EARLY THIS MORNING. MODELS SHOW LIFT INCREASING AGAIN AROUND NOON AS LIFT FROM UPPER WAVE MOVES OVER THE AREA. WILL ALSO HAVE SOME LIGHT UPSLOPE FLOW AND A POTENTIAL FOR SOME SLANTWISE CONVECTION. CONFLUENCE OF PARAMETERS BEST ACROSS THE NWRN QUARTER OF THE FCST AREA WITH POTENTIAL FOR AN INCH OR TWO OF SNOW. ELSEWHERE GENERALLY EXPECT LESS THAN AN INCH. MEANWHILE COLD ADVECTION HAS BEEN QUITE ROBUST OVERNIGHT AND WITH UPSLOPE FLOW AND OVERCAST SKIES EXPECT LITTLE UPSIDE TO TEMPS. WILL THUS UNDERCUT GUIDANCE WITH LITTLE DIURNAL RANGE. FOR TONIGHT...LIFT ASSOCIATED WITH THE UPPER WAVE WILL SHIFT EWD ACROSS THE AREA BUT DIMINISHING AS IT DOES. WILL BEGIN TO TAPER POPS DOWNWARD...BUT STILL FAVOR WRN ZONES. LOWS SHOULD BE QUITE COLD BUT MAY BE LITTLE DOWNWARD POTENTIAL WITH OVERCAST SKIES AND NEUTRAL TEMPERATURE ADVECTION. .LONG TERM... LIGHT SNOW CHANCES WILL LINGER MAINLY ACROSS THE CAPROCK THURSDAY MORNING WITH VERY MINOR IF ANY ACCUMULATIONS EXPECTED. SHOULD SEE ANY PRECIP COME TO AN END BY 18Z AS ISENTROPIC DOWNGLIDE COMMENCES IN WAKE OF EXITING MID LEVEL TROUGH. TEMPERATURES WILL BEGIN A SLOW RECOVERY BUT WILL STAY ON THE COLD SIDE AS 1036 MB SFC HIGH SETTLES SOUTH INTO THE SOONER STATE. SHOULD START THE DAY CLOUDY...THEN BECOMING PARTLY CLOUDY DURG THE AFTERNOON AS DRIER LOW LEVEL AIR ERODES STRATOCU DECK. MODEST WARM-UP IN STORE FOR FRIDAY AS DEEPENING SFC LEE TROUGH RESULTS IN BREEZY DOWNSLOPE WINDS. NEXT COLD FRONT WILL QUICKLY MOVE ACROSS FRIDAY NIGHT AS FAST MOVING H50 SHORTWAVE ZIPS EAST OVER THE PLAINS. THIS FRONT WILL BE DRY BUT BRING GUSTY NORTH WINDS ON SATURDAY ALONG WITH A LITTLE COOLER TEMPS. WEAK UPPER LEVEL RIDGING EARLY NEXT WEEK WILL RESULT IN MILD WEATHER. WILL HAVE TO WATCH EVOLUTION OF NEXT WEATHER SYSTEM MONDAY INTO TUESDAY THAT IS FORECAST TO DEVELOP INTO STRONG CUT- OFF UPR LOW ACROSS THE DESERT SOUTHWEST. DID INTRODUCE SLIGHT CHC OF RAIN TUES INTO WEDNESDAY AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 20 14 35 20 55 / 80 50 30 10 10 TULIA 19 13 29 19 54 / 80 40 20 10 10 PLAINVIEW 20 14 30 20 55 / 70 40 20 10 10 LEVELLAND 23 17 35 22 58 / 70 50 30 10 10 LUBBOCK 23 16 34 22 58 / 60 40 20 10 10 BROWNFIELD 23 17 36 23 59 / 60 50 30 10 10 CHILDRESS 24 16 32 20 55 / 50 40 10 10 10 SPUR 22 19 32 21 57 / 50 40 20 10 10 ASPERMONT 27 18 33 23 59 / 40 40 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: TXZ021>023-027-028. && 07/21
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 351 PM CST TUE FEB 13 2007 TXZ021>044-141100- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 351 PM CST TUE FEB 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT WINTER WEATHER SNOW ACCUMULATIONS WILL BE POSSIBLE TONIGHT OVER THE WESTERN PORTIONS OF THE OUTLOOK AREA...GENERALLY ALONG AND WEST OF THE INTERSTATE 27 AND U.S. HIGHWAY 87 CORRIDOR. SNOW ACCUMULATIONS ACROSS THESE AREAS MAY RANGE FROM 1 TO 3 INCHES. A SNOW ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY LIGHT SNOW MAY RESULT IN ADDITIONAL ACCUMULATIONS THROUGH THE DAY ON WEDNESDAY...ESPECIALLY OVER THE EXTREME SOUTHWESTERN TEXAS PANHANDLE AND THE NORTHWESTERN SOUTH PLAINS. OTHERWISE...THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER LOCAL OFFICIALS AND PLANNING AUTHORITIES ACROSS THE WESTERN SOUTH PLAINS AND THE EXTREME SOUTHWESTERN PANHANDLE SHOULD PREPARE FOR ACCUMULATING SNOWFALL. LAW ENFORCEMENT OFFICIALS ARE URGED TO RELAY REPORTS OF WINTER WEATHER AND PUBLIC IMPACTS TO THE NATIONAL WEATHER SERVICE OFFICE IN LUBBOCK.
The national radar mosaic for the moment the first event began.
14 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, February 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 16091, 16093, 16094, 16096, 16097, 16098, 16099, 16100, 16101, 16102, 16104, 16105, 16106, 16107.